# SDR CA160314003

- Difficulty date: March 11, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 9,000 hours
- Engine: Lyc O360E1A6D
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Part number: 8621602
- Condition: Failed
- Location: Carburetor
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: C

## Discrepancy

(CAN) INNER MOVING BAFFLE FLAP INSIDE THE CARB AIR BOX THAT CONTROLS WHICH SIDE OF THE AIRFLOW THE CARBURETOR USES WORK HARDENED AND BROKE OFF OF THE SHAFT RESULTING IN THE BROKEN PIECE COMPLETELY COVERING THE INLET TO THE CARBURETOR.
